Alert archive / Alabama / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Nov 7, 2018, 5:18 PM CST for Geneva County, Houston County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2018, 5:18 PM CST (23:18 UTC)
- Expired
- Nov 7, 2018, 8:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 35 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:27 PM CST | FLASH FLOOD | 3 E Peterman, AL | REPORT THAT A PORTION OF HONEYSUCKLE ROAD IS UNDERWATER IN THE DOTHAN AREA. |
| Nov 7, 6:33 PM CST | FLASH FLOOD | 1 Ssw Slocomb, AL | FIRST FLOOR OF RESIDENCE FLOODED. FIRST FLOOR IS AT GROUND LEVEL. REPORTED AT ARRINGTON ST, SLOCOMB, GENEVA COUNTY, AL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS52 KTAE 072318
FFWTAE
ALC061-069-080215-
/O.NEW.KTAE.FF.W.0015.181107T2318Z-181108T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
518 PM CST WED NOV 7 2018
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Eastern Geneva County in southeastern Alabama...
Southern Houston County in southeastern Alabama...
* Until 815 PM CST.
* At 517 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates over 3 inches
of rain have fallen in the last 2 hours across eastern portions of
Geneva county with heavy rain continuing. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Cottonwood, Geneva, Dothan, Hartford, Taylor, Ashford, Slocomb,
Cowarts, Malvern, Rehobeth, Avon, Esto, Madrid, Gordon, Black,
Memphis, Chancellor, Kellys Crossroads, Pansey and Grangeburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3120 8590 3119 8571 3121 8569 3120 8511
3117 8510 3115 8507 3100 8510 3099 8590
$$
42-DVD2 follow-up statements
116
WGUS72 KTAE 080035
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
635 PM CST WED NOV 7 2018
ALC061-069-080215-
/O.CON.KTAE.FF.W.0015.000000T0000Z-181108T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geneva AL-Houston AL-
635 PM CST WED NOV 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR
EASTERN GENEVA AND SOUTHERN HOUSTON COUNTIES...
At 633 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Around 5 inches of rain have fallen
across eastern portions of Geneva county with up to 4 inches in
southern Houston county. Flash flooding is expected.
Some locations that will experience flooding include...
Cottonwood, Geneva, Dothan, Hartford, Taylor, Ashford, Slocomb,
Cowarts, Malvern, Rehobeth, Avon, Esto, Madrid, Gordon, Black,
Memphis, Chancellor, Kellys Crossroads, Pansey and Grangeburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3120 8590 3119 8571 3121 8569 3120 8511
3117 8510 3115 8507 3100 8510 3099 8590
$$
42-DVD033
WGUS72 KTAE 080206
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
806 PM CST WED NOV 7 2018
ALC061-069-080215-
/O.EXP.KTAE.FF.W.0015.000000T0000Z-181108T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geneva AL-Houston AL-
806 PM CST WED NOV 7 2018
...THE FLASH FLOOD WARNING FOR EASTERN GENEVA AND SOUTHERN HOUSTON
COUNTIES WILL EXPIRE AT 815 PM CST...
The heavy rain has ended and no additional reports of flooding have
been received. Please continue to use caution around any residual
flooded areas.
LAT...LON 3120 8590 3119 8571 3121 8569 3120 8511
3117 8510 3115 8507 3100 8510 3099 8590
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 2:26 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 7, 2:26 PM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 326 PM EST Wed Nov 7 2018 .NEAR TERM [Through Tonight]... The front has pushed to just north of the forecast area, stretching across south GA, AL, and MS and into northern LA. At the mid-upper levels, there's an enhancement in the southern jet, increasing divergence aloft and aiding in elevated instability and shear. MUCAPE is around 1000-1500 J/kg and effective bulk shear is around 30-40 kts near the front this afternoon, so a few storms may produce small hail or strong to severe wind gusts (around 40-50 MPH). Additionally, PW rose to around 1.9" this morning and storms this afternoon have demonstrated their ability to tap into this atmospheric moisture- occasionally producing rain rates around 3- 4"/hr. KMAI has already accumulated around 1.39" so far. While rainfall totals today are unlikely to cause widespread flooding, localized flooding will be possible in low-lying poorly drained areas where these storms train. Showers and thunderstorms will linger into the overnight period, especially areas closer to the front itself, southeast AL and southwest GA. Low clouds and fog are likely to develop again overnight and temperatures will stay in the mid to upper 60s. .SHORT TERM [Thursday Through Friday Night]... A quasi-zonal flow regime aloft at the base of the northern stream trough will preclude much forward progress of a frontal boundary stalled across the Southeast. It won't be until a shortwave moves through the Desert Southwest and Central Plains that the trough will amplify enough to push the front through the Tri-State region through Friday night. Thus, high rain chances will continue through Friday with a low chance for severe weather and a slightly increased risk of isolated nuisance flooding. .LONG TERM [Saturday Through Wednesday]... Dry conditions will prevail over the weekend in the wake of the front, with highs and lows falling to near, or slightly below average. Early next week the northern and southern streams will merge over the Deep South and yield Gulf cyclogenesis. So, a return to a wet weather pattern is expected through Tuesday. Early indications show the possibility for our first Arctic airmass to overspread the region mid-week next week behind the low pressure system. .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will continue on and off through the period at all TAF sites, with a few strong to severe storms possible this afternoon/evening. Fog likely to develop again late tonight/early Thursday morning. Mostly IFR- MVFR cigs/vsbys with LIFR cigs/vsbys in the early morning hours lifting the IFR- MVFR again around 15-16Z Thursday with daytime initiation of rain. .MARINE... Light winds and low seas will prevail through the end of the week. Behind a cold front, starting Friday night, conditions will deteriorate to Advisory levels to start the weekend. By the end of the weekend, Cautionary levels are expected to prevail until the passage of a cold front near mid-week. .FIRE WEATHER... Outside of low dispersions across much of North Florida, hazardous fire weather conditions are not expected through the period. Chances for wetting rains will persist through the end of the week. .HYDROLOGY... On average 1 to 2 inches, with locally higher amounts, of rainfall is possible with the unsettled weather pattern through Friday night. Dry conditions return briefly this weekend ahead of another low pressure system on tap early next week. No widespread flash or river flooding is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 67 81 66 80 54 / 30 50 20 50 40 Panama City 69 78 69 77 53 / 50 50 30 60 50 Dothan 65 76 64 75 45 / 70 70 40 70 50 Albany 66 76 64 76 48 / 70 60 40 70 50 Valdosta 66 82 67 81 55 / 30 40 20 30 30 Cross City 66 85 66 84 63 / 10 20 0 20 20 Apalachicola 68 79 69 79 57 / 20 30 10 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Nguyen SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Nguyen MARINE...Harrigan FIRE WEATHER...Pullin HYDROLOGY...Scholl
In the hours before
Special weather statement, Nov 7, 1:36 PM CST, 3 hours 42 minutes before
Special Weather Statement National Weather Service Tallahassee FL 236 PM EST WED NOV 7 2018 FLZ011-GAZ143>145-155>157-072015- Jackson FL-Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA- Grady GA- 236 PM EST WED NOV 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN DECATUR...NORTHWESTERN GRADY...EASTERN MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER AND SEMINOLE COUNTIES UNTIL 315 PM EST/215 PM CST/... At 235 PM EST/135 PM CST/, Doppler radar was tracking a strong thunderstorm 9 miles east of Donalsonville, moving northeast at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colquitt, Bainbridge, Donalsonville, West Bainbridge, Chattahoochee, Sneads, Grand Ridge, Greenwood, Iron City, Brinson, Lovedale, Harrells Still, Dellwood, Donaldsonville A/P, Buena Vista, Bellview, Vada, Hopeful, Hoggard Mill and Eldorendo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 8445 3111 8419 3061 8503 3083 8524 TIME...MOT...LOC 1935Z 234DEG 34KT 3101 8472 11-NGUYEN
Special weather statement, Nov 7, 2:36 PM CST, 2 hours 42 minutes before
Special Weather Statement National Weather Service Tallahassee FL 336 PM EST WED NOV 7 2018 GAZ144-145-072115- Baker GA-Mitchell GA- 336 PM EST WED NOV 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTH CENTRAL BAKER COUNTIES UNTIL 415 PM EST... At 336 PM EST, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Camilla, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pelham, Camilla, Branchville, Cotton, Hopeful and Mitchell Co A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3108 8446 3121 8449 3131 8409 3110 8403 TIME...MOT...LOC 2036Z 261DEG 19KT 3114 8433 11-NGUYEN
Special weather statement, Nov 7, 2:37 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EST WED NOV 7 2018
GAZ131-148-072115-
Berrien GA-Irwin GA-
337 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERRIEN AND
SOUTHEASTERN IRWIN COUNTIES UNTIL 415 PM EST...
At 337 PM EST, Doppler radar was tracking a strong thunderstorm over
Alapaha, or 8 miles west of Willacoochee, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Alapaha and Glory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8306 3155 8307 3148 8311 3147 8314
3146 8315 3144 8314 3140 8314 3139 8312
3136 8311 3135 8308 3133 8306 3127 8326
3137 8332 3162 8306 3161 8305
TIME...MOT...LOC 2037Z 237DEG 15KT 3135 8319
11-NGUYENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 11:47 PM CST | Dense Fog Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 10 hr |
| Nov 7, 4:19 PM CST | Areal Flood Advisory | TAE | Geneva | 116 min |
| Nov 7, 4:29 PM CST | Areal Flood Advisory | TAE | Houston | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.